Doctor insights on:
Antibiotics That Cause Yeast Infection
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more
See below: Antibacterial antibiotics kill off some of the normal bacteria that colonize the gut, skin and vagina. These bacteria compete with the yeasts that are also part of the normal human flora. When the bacteria are killed the yeast can overgrow causing infection. Antibacterial antibiotics will only make a yeast infection worse but antifungal antibiotics can kill off the overgrown yeasts for a cure. ...Read more
Yes: That can happen.Get a more detailed answer ›
Since antibiotics can cause a yeast infection is it best to avoid cereal and milk or are they okay?
They are OK: There is no evidence to suggest they are not ok. ...Read more
I am around 6-7 weeks pregnant I am being treated for a bacteria infection and the antibiotics is causing a yeast infection. When I wiped this mornin?
Check-up: Please make an appointment with your Obstetrician/Gynecologist immediately or go to an Emergency Medical Center for a check up. You have to be examined and a culture must be taken of the discharge. Make certain you tell the doctor you see you are taking an antibiotic. Since you are pregnant for the safety of the baby and yourself this should be done as soon as possible. ...Read more
No, not all.: But most do have the potential to allow yeast to proliferate because antibiotics that kill bacteria can kill the normal organisms that are pert of your vaginal flora. Antifungals would kill yeast since it is a fungus and antiviral medication would have no effect on either bacteria or yeast. ...Read more
Aside, from weaken immune system and/or taking oral antibiotics, what else can cause a yeast infection while in your period?
Where is it?: Do you have thrush in your mouth? Diarrhea? A rash? Any or all of these can be caused by a yeast infection after antibiotic use. Since you specify "male, " I am guessing that you have a rash in the genital area. Use an over-the-counter fungal cream and see if that helps. Nystatin or clotrimazole can help, for itch relief sooner can mix it half and half with hydrocortisone cream: 7 days max. ...Read more
Don't know: This is a potential side effect of all antibiotics. ...Read more
What are signs of a yeast infection. Could a recent course of antibiotics cause it? If so save to use e.g. Canteen or needs to be treated different?
Besides azo, what otc oral medications can I take for a yeast infection caused by antibiotic use?
Azo won't prevent: A yeast infection, altho oral probiotics MAY lessen the chance of antibiotic-associated diarrhea. Bacteria from the digestive tract are the most common cause of UTI's. If diarrhea facilitates the introduction of bacteria into the urinary tract, preventing antibiotic-associated diarrhea could theoretically help prevent UTIs. Dr. Anne ...Read more
ANTIBIOTICS COMMONLY CAUSE VAGINAL ITCHING AS A RESULT OF A YEAST INFECTION BY CANDIDA ORGANISMS.
OTHER CAUSES CAN INCLUDE SEXUALLY TRANSMITTED DISEASES, SUCH AS HERPES, GONORRHEA, PINWORMS, AND OTHER THINGS SUCH AS IUDs, AN OLD TAMPON, VARIOUS SOAPS, CONDOM ALLERGY, AND MORE.
THE MAIN CAUSE, HOWEVER, IS A YEAST INFECTION.
BEST LUCK. ...Read more
I think I'm having thrush and a yeast infection at the same time, what could be the cause? I've made no changes to diet and not on any antibiotics.
Same thing: Thrush is a yeast infection - just of your mouth/mucous membranes. While use of antibiotics is one risk factor, many things can cause yeast to be over-abundant. We all have a mix of yeast and bacteria on our skin and mucous membranes. If this balance get changed for any reason - illness, stress, use of too much antibacterial cleaners - the yeast can take over. Get treatment for what you have. ...Read more
Can I take a probiotic to stop a yeast infection? If not, what's the best OTC treatment? Been on antibiotics for 2 weeks & I think that caused it.
Probiotic won't work: If you have had vaginal yeast and have the same symptoms now, you probably can safely treat yourself. A probiotic probably won't work; you need an anti-yeast drug. Look for a product whose active ingredient ends in "azole" (Monistat®, Terazol®, Gyne-Lotrimin® and others). But if in doubt, get advice from the doc that prescribed the antibiotic. If you self treat, call doc if no better in 2-3 days. ...Read more
Can having a yeast infection caused by antibiotics cause a shorter or lighter period if you took the antibiotics and it a few days before your period?
Yeast infections: Don't normally cause a lighter period. However, the illness you were treating with antibiotics may have stressed your body sufficiently to impact your period. Take care. ...Read more
Is it safe to use micronazole 7 cream for a yeast infection if you have and iud? Also still taking antibiotic that caused it... Very itchy and swollen
Yes you can: If no improvement in few days, see your doctor, best wishes ...Read more
I have been taking antibiotics for a month now for acne and it caused an yeast infection do I need to see a doctor?
Can a yeast infection cause cramping similar to menstrual cramps? It isn't time for my period and I have a yeast infection from antibiotic use.
Can food poisoning cause stomach to swell and bloat and then develop a vaginal yeast infection if antibiotics are taken?
Yes to both: Antibiotics taken for food poisoning could alter the normal flora in the body in general and make the vagina more susceptible to infection with yeast. You may try over the counter remedy for vaginal yeast infection and if that does not work, it would be prudent to see your doctor. ...Read more
Oral candidiasis: The white spots on your throat are probably thrush. That means you have a yeast infection in your mouth and probably your entire digestive tract. It's likely that yeast from your colon is reinfecting your vagina making it impossible to cure. It's also possible that you have a weakened immune system. This could be or become a serious problem. See your doctor soon. ...Read more
I went to the doctor and they told me that I may have oral thrush due to antibiotics (flagyl) and it coulve cause an yeast infection in my mouth so the gave me a prescription of Diflucan 150 which didn't seem to help any so I went back they gave me an hi
What is your: Question?Get a more detailed answer ›
No: No it will not.Get a more detailed answer ›
Can taking antibitoics for a throat infection cause vaginal burning sensation I went to the gyn dr I have no yeast infection or anything?
It's not contagious: Yes, it's okGet a more detailed answer ›
Indirectly: Antibiotics upset the balance in the vagina between lactobacilli (good bacteria) and yeast by reducing the number of or killing off the lactobacilli, thus allowing the yeast to grow out of control. Replenishing the lactobacilli (yogurt, probiotics) when taking antibiotics can help. Otc & rx anti-yeast creams &/or meds (diflucan) fight the yeast overgrowth until balance is restored. ...Read more
Yes indeed: Several antibiotics can trigger yeast infections, especailly vaginal. Some antibiotics are more prone to do it than others. But don't just guess at the diagnosis and best treatment. If you think you have a yeast infection, contact the doctor who prescribed the antibiotic. Good luck! ...Read more
Recurrent yeast...: ...can be prevented. Antibiotics can trigger vaginal yeast infections (and sometimes elsewhere, such as the mouth, anus). It may be posslble to prevent them with vaginal or oral treatment. Oral is easiest, a single dose of fluconazole (Diflucan®) by mouth, either at start of antibiotic treatment, or once a week to prevent recurrent infections. Discuss it with your doctor. Good luck! ...Read more
Antibiotics & yeast: We have yeasts growing inside us at all times, held in balance by other microorganisms which are also inside us. Antibiotics are made to kill certain bacteria thought to be causing infections in any given case. However in this process the previous balance is upset, sometimes allowing the yeast which are already there to take over more than they naturally would. Then you get yeast symptoms. ...Read more